Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 21, 2021, 10:59 PM CDT for Walton County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 22, 2021, 12:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
480
WWUS82 KTAE 220359
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1059 PM CDT Mon Jun 21 2021
ALZ068-FLZ007>009-108-220500-
Geneva AL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-
1059 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...WALTON AND
WESTERN HOLMES COUNTIES UNTIL MIDNIGHT CDT...
At 1058 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Laurel Hill to 8 miles
southwest of Crestview to 31 miles south of Pensacola Beach. Movement
was east at 25 mph.
Winds gusts around 40 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Samson, Eglin Air Force Base,
Union, Liberty, Freeport, Paxton, Ponce De Leon, Oakwood Hills,
Cluster Springs, Villa Tasso, Blue Mountain Beach, Logan Field
Municipal A/P, Seaside, Rock Hill, Glendale, Pleasant Ridge, Knox
Hill and New Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3099 8639 3100 8619 3119 8619 3120 8592
3070 8591 3020 8602 3031 8639 3040 8639
TIME...MOT...LOC 0358Z 263DEG 23KT 3107 8664 3065 8665 2988 8724
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 8:10 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 21, 8:10 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
910 PM EDT Mon Jun 21 2021
.UPDATE...
Intermittent showers and a few thunderstorms will be possible
overnight, particularly across the northern portions of the area
where it's not as worked over from today's convection.
&&
.PREV DISCUSSION [734 PM EDT]...
.NEAR TERM [Through Tuesday]...
A very active pattern for convection with the approach of a
shortwave and cold front. Some locations across the Florida
panhandle and big bend have already received 3 to 5 inches of
rain since daybreak. In addition to very heavy downpours, some of
the thunderstorms are producing gusty winds over 40 mph. While
there will be a respite at times between showers and
thunderstorms, rain chances will be elevated above seasonal levels
through the overnight hours and Tuesday. For Tuesday, SPC has our
entire CWA highlighted for a Marginal risk of severe weather.
Some of the factors coming into play are a very moist airmass (PW
> 2.0") and a low-level jet of around 30 kts. However, weak
instability (~ 500-1000 J/kg) will be the limiting factor for a
greater than marginal threat. Heavy downpours on top of recent
rains over this past weekend and today will also cause concern for
potential flash flooding with some riverine flooding also
possible thereafter. See the Hydrology section at the bottom of
this discussion for all the details.
Lows tonight wilL be around 70. It will be unseasonably cool on
Tuesday due to the cloud cover with highs mainly in the lower to
middle 80s.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
Mean trough will remain in place along the eastern seaboard
through Wednesday night, with a decaying frontal boundary stalled
across southern Georgia and Alabama. The airmass south of the
boundary will remain very moist and supportive of high PoPs
through Wednesday night. Heavy rain will continue to be a concern,
especially across the Florida Panhandle, Big Bend, into far
Southern Georgia.
With plenty of clouds for the next few days, afternoon
temperatures will likely remain well below normal, with highs in
the lower to mid 80s.
.LONG TERM [Thursday Through Monday]...
The upper trough will weaken by Thursday, allowing for the return
to a more typical summertime pattern of diurnal convection and
temperatures reaching the upper 80s and lower 90s.
.AVIATION...
[Through 00Z Wednesday]
Pretty messy pattern for the next TAF period. Intermittent showers
with a few embedded thunderstorms will continue through tomorrow.
Ceilings and vis will fluctuate between VFR to MVFR/IFR during
convection. Winds could also become gusty at times.
.MARINE...
Southerly winds, up to 15 knots at times, will redevelop over the
waters this evening and continue through the middle of the week.
Showers and thunderstorms will be common over the waters through
the middle of the week, before coverage diminishes late in the
week as winds become more easterly or southeasterly.
.FIRE WEATHER...
A wet weather pattern will continue for the next several days,
limiting any fire weather concerns.
.HYDROLOGY...
Lingering tropical moisture, a decaying frontal boundary, and an
upper trough will combine to support heavy rainfall over the next
couple of days. Today's storms have dropped a wide swath of 1-2.5
inches along and south of a line from Madison to Tallahassee to
Panama City. However, there are embedded areas of 5+ inches within
the swath. Additional rainfall of 2 to 4 inches is expected across
the Florida Panhandle, Big Bend, and far Southern Georgia through
Thursday morning. However, isolated spots could see much higher
values, increasing the risk for Flash Flooding. Therefore, a Flash
Flood Watch has been issued for portions of the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 81 71 86 71 / 70 90 40 70 20
Panama City 75 82 75 85 74 / 80 80 50 70 20
Dothan 71 80 70 84 70 / 70 90 40 70 20
Albany 72 82 71 86 71 / 70 90 40 70 20
Valdosta 71 81 69 86 69 / 60 80 30 80 30
Cross City 73 84 73 87 72 / 80 60 30 70 30
Apalachicola 74 82 75 85 74 / 70 70 50 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
Madison-North Walton-South Walton-Washington.
High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Wind Advisory until 2 AM EDT /1 AM CDT/ Tuesday for Coastal Bay-
Coastal Gulf-Inland Bay-Inland Gulf-South Walton.
GA...Flash Flood Watch through Thursday morning for Brooks-Decatur-
Grady-Lowndes-Seminole-Thomas.
AL...None.
GM...Small Craft Advisory until 1 AM CDT Tuesday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM.
&&
UPDATE...Merrifield
NEAR TERM...Barry
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Merrifield
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...CampIn the hours before
Special weather statement, Jun 21, 7:22 PM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
722 PM CDT Mon Jun 21 2021
ALZ065-066-068-220145-
Dale AL-Coffee AL-Geneva AL-
722 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE...COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 845 PM CDT...
At 722 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petrey to near Dozier to 13 miles
southwest of River Falls to East Brewton. Movement was east at 25
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Ozark, Level
Plains, Samson, New Brockton, Ariton, Lee, Clayhatchee, Kinston,
Coffee Springs, Mixons Crossroads, Curtis, Carl Folsom A/p, Hooper
Stage Field, Gerald and Central City.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8566
3118 8571 3099 8585 3099 8619
TIME...MOT...LOC 0022Z 269DEG 21KT 3181 8628 3144 8639 3120 8669 3109
8706
IG3Special weather statement, Jun 21, 8:50 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
850 PM CDT Mon Jun 21 2021
ALZ065>069-220245-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
850 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHWESTERN HENRY...
COFFEE...NORTHWESTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL
945 PM CDT...
At 849 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Brundidge to New Brockton to
10 miles north of Samson to 8 miles south of Opp. Movement was east
at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Hartford, Midland City,
Level Plains, Samson, Newton, New Brockton, Ariton, Pinckard,
Clayhatchee, Kinston, Coffee Springs, Mixons Crossroads, Kellys
Crossroads, Hunt Field, Waterford and Hooper Stage Field.
LAT...LON 3126 8615 3139 8602 3162 8593 3162 8542
3171 8542 3170 8522 3172 8520 3136 8547
3106 8574 3111 8619 3124 8619
TIME...MOT...LOC 0149Z 273DEG 19KT 3161 8586 3139 8594 3126 8607 3116
8628
IG3Special weather statement, Jun 21, 10:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1059 PM CDT Mon Jun 21 2021
ALZ068-FLZ007>009-108-220500-
Geneva AL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-
1059 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...WALTON AND
WESTERN HOLMES COUNTIES UNTIL MIDNIGHT CDT...
At 1058 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Laurel Hill to 8 miles
southwest of Crestview to 31 miles south of Pensacola Beach. Movement
was east at 25 mph.
Winds gusts around 40 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Samson, Eglin Air Force Base,
Union, Liberty, Freeport, Paxton, Ponce De Leon, Oakwood Hills,
Cluster Springs, Villa Tasso, Blue Mountain Beach, Logan Field
Municipal A/P, Seaside, Rock Hill, Glendale, Pleasant Ridge, Knox
Hill and New Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3099 8639 3100 8619 3119 8619 3120 8592
3070 8591 3020 8602 3031 8639 3040 8639
TIME...MOT...LOC 0358Z 263DEG 23KT 3107 8664 3065 8665 2988 8724The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:31 PM CDT | Special Marine Warning | TAE | 119 min | |
| Jun 22, 12:03 AM CDT | Special Weather Statement | TAE | Walton | 57 min |
| Jun 22, 12:49 AM CDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 86 min |
| Jun 22, 12:52 AM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 22, 2:12 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson, Washington | 63 min |
| Jun 22, 2:16 AM CDT | Special Marine Warning | TAE | 89 min | |
| Jun 22, 3:10 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty | 65 min |
| Jun 22, 3:44 AM CDT | Special Marine Warning | TAE | 91 min | |
| Jun 22, 4:16 AM CDT | Special Weather Statement | TAE | Bay, Calhoun | 44 min |
| Jun 22, 4:31 AM CDT | Special Weather Statement | TAE | Leon | 44 min |
| Jun 22, 4:47 AM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Liberty, Washington | 118 min |
| Jun 22, 5:00 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Liberty | 45 min |
| Jun 22, 5:16 AM CDT | Special Marine Warning | TAE | 59 min | |
| Jun 22, 5:44 AM CDT | Special Weather Statement | TAE | Liberty | 61 min |
| Jun 22, 5:52 AM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 22, 6:10 AM CDT | Special Marine Warning | TAE | 65 min | |
| Jun 22, 6:16 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 44 min |
| Jun 22, 6:44 AM CDT | Special Weather Statement | TAE | Leon | 46 min |
| Jun 22, 7:11 AM CDT | Special Marine Warning | TAE | 64 min | |
| Jun 22, 7:19 AM CDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Jun 22, 8:02 AM CDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 22, 8:49 AM CDT | Special Weather Statement | TAE | Taylor | 41 min |
| Jun 22, 9:05 AM CDT | Areal Flood Advisory | TAE | Bay, Gulf, Liberty | 3 hr |
| Jun 22, 9:18 AM CDT | Special Marine Warning | TAE | 57 min | |
| Jun 22, 9:23 AM CDT | Special Marine Warning | TAE | 67 min | |
| Jun 22, 9:31 AM CDT | Special Weather Statement | TAE | Taylor | 44 min |
| Jun 22, 12:53 PM CDT | Special Marine Warning | TAE | 97 min | |
| Jun 22, 5:19 AM CDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 56 min |
| Jun 22, 8:17 AM CDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jun 21, 7:22 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 83 min |
| Jun 21, 8:50 PM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 55 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.